MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY
Model Number 000282
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Device not returned at this time.
 
Event or Problem Description
It was reported that the cap broke off the gastrostomy device.The device was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information was received from the complainant on 07/30/2018 and the associated fields were updated.Photos were provided and are being evaluated.The investigation is currently underway.No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review:the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: one 18 fr x 1.7cm button was returned for evaluation and three photos were provided for review.In the visual inspection and photo review, it was noted that the cap was not attached to the strap.The cap was not returned with the sample.When viewed under magnification, the break surface on the strap was noted to possess parallel striations.Based on the findings, the investigation is confirmed for the reported cap detachment.Per the evaluation results, the break surface had two sets of parallel striations, propagating in a semi-circular path from either side of the break.This is typical of a break due to sharp instrument damage.Therefore, it is possible that a cut with a sharp instrument contributed to the reported event.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Other potential contributing factors include material fatigue and stress on the cap.Labeling review:the instructions for use (ifu) included in the product kit prescribed the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7701271
Report Number3006260740-2018-01758
Device Sequence Number11022884
Product Code KGC
UDI-Device Identifier10801741087858
UDI-Public(01)10801741087858
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000282
Device Catalogue Number000282
Device Lot NumberHUBU0431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/30/2018
02/12/2019
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/17/2018
03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR
Patient Weight25